Jump to content
CrazyBoards.org

Recommended Posts

It's a thing! Allergan submitted data from 3 trials. Two demonstrated that 1.5mg was superior to placebo in treating bipolar depression, and the other study demonstrated that both 1.5mg and 3mg were capable doses. Therefore, the acute manic/mixed indication and dosing will remain the same with an initial dose of 1.5mg and recommended dose range of 3-6mg. Whereas bipolar depression will be a starting dose of 1.5mg with a recommended range of 1.5-3mg.

This is a big step because now cariprazine joins both quetiapine and lurasidone as being the only 3 medications approved to treat bipolar depression specifically. Lamotrigine is often used but it's only approved to delay the time between episodes (manic/mixed or depressed).

  • Like 2

Share this post


Link to post
Share on other sites

I just found out about this tonight when i clicked a Vraylar advertisement. So now the FDA says Vraylar is approved for bipolar depression and acute mania/mixed episodes (which it was originally what the company focused on in the advertisement an media. Big step for Vraylar I think, the drug that is quickly becoming prescribed more often, it joins like 3 other medications approved by the FDA for bipolar depression,

Share this post


Link to post
Share on other sites

Actually, when compared to its more direct counterparts, Abilify and Rexulti, it tends to be more weight neutral, but perhaps not as weight neutral as Latuda. However, that weight neutrality is dose dependent and some weight gain was seen at higher doses (3mg+)

In fact I've even heard of some people initially losing weight on Vraylar. I'm trying it now and coming off of 1mg of Rexulti which did cause some weight gain so I'll let you know how it goes!

Share this post


Link to post
Share on other sites
1 hour ago, browri said:

Actually, when compared to its more direct counterparts, Abilify and Rexulti, it tends to be more weight neutral, but perhaps not as weight neutral as Latuda. However, that weight neutrality is dose dependent and some weight gain was seen at higher doses (3mg+)

In fact I've even heard of some people initially losing weight on Vraylar. I'm trying it now and coming off of 1mg of Rexulti which did cause some weight gain so I'll let you know how it goes!

isnt abilify u lose wieght on

Share this post


Link to post
Share on other sites

Without an antidepressant yes, it either won't impact your weight or you'll lose weight because it will reduce your appetite.

However with an antidepressant on-board, aripiprazole acts more as a 5HT2C antagonist and would thus increase the appetite

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Similar Content

    • By Oniliscious
      Hello,
      So, I've been dealing with this for a while and didn't realize it was a problem up until recently. I'm seeing the patterns more over the course of actually, a few years. So, the problem that I'm currently having is with morning depression up until after noon. I have schizoaffective disorder bipolar type and GAD, but for some reason depression is my most prominent symptom. Maybe for the first hour or so of waking up, I feel pretty good and ready to start the day. However, after I eat and take my meds, I just fall into this cranky, irritable mood and then I'm just depressed the rest of the morning. I see my doctor on Monday, so I'm definitely going to say something. But I also want to hear from you guys on how to deal with it, since we are the ones suffering with mental illness. Advice can really help these days. Thanks!
       
      Oh PS. My doctor just started me on Vraylar last week. So far so good. Coming to think of it though, it actually could be the simple fact that I'm still getting used to this new dose (I was on 1.5 mg and now I'm on my 2nd day of 3mg). However, morning depression has always been a problem for me. Maybe I just need to wait it out and see... Again, I will speak to my doctor about it too.
    • By mikl_pls
      Here's a little poll I put together about the efficacy of antipsychotics for others to vote on. It's my first poll so bear with me if it's screwy.
      I just figured it might be neat to see if we could get some anecdotal data among this community.
      You can vote on more than one, but try not to vote on like, every single one... lol.
      Thanks!
    • By de414
      .
    • By troop111
      Greetings,
      I recently had the initial 6 treatments of Ketamine infusions, and that helped my Bipolar II depression (which is treatment-resistant) for about two weeks. Then I had another booster infusion, and that held for a week, then I had another booster infusion, and that lasted a week. These "boosters" shouldn't have to be given more than once every 1-3 months, yet it seems I need one weekly.
      So the Ketamine failed to provide prolonged relief.
      My only other option now is Electroconvulsive therapy (ECT), which I don't want to do. I know it's gotten better vis-a-vis memory issue side-effects, but I just don't want to do it. I don't like the idea of having my brain electrocuted (however little the electrical charge), and I don't like even the idea of me potentially losing cherished memories.
      My question: If I had such a poor experience with the Ketamine, needing weekly boosters, does that bode poorly for ECT therapy? I know ECT also frequently requires "boosters." I don't want to have to go in weekly for an ECT booster. I'm tired.
      I've been through the ringer for the past 16 years. I'm just tired of trying to get better. I'm tired and worn down.
      Please share your experiences and insights, I'd much appreciate it.
      Thanks!
      Troop
    • By complainjane
      Hi again. Quick question for those of you who have tried Vraylar... I've been on it @ 1.5 mg for a few days and it's making me sleepy to the point that I have to take a nap in my car on my lunch hour. Has anyone experienced sleepiness as a side effect but had it go away after a while?
×
×
  • Create New...